Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Taking Throfit for TSH level. Getting headache and fatigue. Side effect?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Hi, I m 27 years old..Recenty i found that my TSH level is 22. I m taking 25 mcg Throfit tablet from past 1week..Still I have severe headache everyday morning and fatigue.Is this symptoms normal or should i go for any other test,like MRI etc? Also suggest me should I continue with the same medication or change it.
Posted Tue, 29 Jan 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Das Arindam 17 minutes later

Thank you for posting a query.

Look, your TSH level is 22. That means you you are suffering from hypothyroidism. Your symptoms like headache and weakness are also supportive for hypothyroidism. They can happen in hypothyroidism.

Now, only treatment of hypothyroidism is to take thyroid hormone supplements. You are taking 25mcg. It is not sufficient. It should be increased up to 100 mcg step by step. You have to take it for rest of your life. It is the only treatment for hypothyroidism.

Regarding the headache, you can wait till the TSH level comes back to normal. As the medicine starts to work properly, you must experience some relief.

If you experience headache and other neurological symptoms like vision and hearing problem, you can consult with a neurologist for clinical examination and for ordering investigations required and also for further management.

So, right now, you do not need any other test like MRI. Just consult with an endocrinologist for more meticulous treatment.

Hope this information suffices. Let me know, if you have any more question.


Above answer was peer-reviewed by
Follow-up: Taking Throfit for TSH level. Getting headache and fatigue. Side effect? 2 days later
Hello Doctor,

Thank you for your reply.

From past 2 days I am having severe pain in right side of chest and it is more painful when i turn or bend my neck.Is that anyway related to the thyroid probelm that I have ? I am worried about that.Please advise.

Answered by Dr. Das Arindam 7 hours later
Thank you for writing back.

Look, your symptoms are indicative of costochondritis. It is not related with hypothyroidism by any means.

What you have to do are -
1. Take a nonsteroidal antiinflammatory agent like diclofenac group of drug. Take pantoprazole group of anti acidic agent before taking the diclofenac group of drug.
2. Do some freehand exercise daily.
2. consult with an orthopedic surgeon for clinical examination to rule out any other neuromuscular abnormality and also for further management.

Lastly, this problem is not related with hypothyroidism.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor